I am a 65 year old male on an ACE inhibitor (10mg Peridopril+5mg amlopidine) a calcium channel blocker (32mg candesartin - Atacand) and a a beta blocker (50mg Atenolol) PLUS 40mg atorvastatin for lipids but my blood pressure is still averaging 165/80. My blood tests come back normal so is there anything further that my doctor should be looking into to deal with this? I have never been referred to a cardiologist about any of this.
Because this is a heart failure forum, you might want to direct your post to one of the more general forums. However, two things to consider:
1. Seconday causes of high blood pressure: ie alcohol consumption, using medications like ibuprofen, untreatd sleep apnea, etc can all cause difficult to treat high BP
2. There are other medications out there that can be used and you should discuss these with your cardiologist. You may simply have difficult to control hypertension (but most of the time even tough cases are controllable).
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.